Weight gain on abilify, anyone successfully lose the weight gain?

Discussion in 'Therapy and Medication' started by dax, Jan 7, 2016.

  1. dax

    dax Well-Known Member

    I'm on a very low dose of abilify and have gained 20lbs in a short period of time. Prior to abilify I was on latuda and lost weight when I cut alot of sugar and fat from my diet alone. I am on the same diet and have gained the wieght back while being switched to abilify. I do not eat alot more than before and find it hard to believe the weight gain is cause of eating alone. My psych can give me a med to curb the eating, but I am unsure of doing this. Was hoping to exercise and lose the weight that way cause I have a strong suspicion the med affects your metabolism inspite of what the pharmacist says. My question is two fold, do you think I should take the med to curb eating and has anyone else been able to successfully lose the weight while on abilify?
  2. cymbele

    cymbele SF Supporter

    I gained a lot of weight over the past years while on abilify. I joined Weight Watchers and have lost 12 lbs over a 3 month period. It has been a tough haul to lose the weight. I was unaware Abilify put on weight. But I am slowly doing it. I need to increase my exercise since I essentially do none. So it is doable.
    BTW I am on 15 mg Abilify and have been for many years.
  3. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    I have never been on abilify but Zyprexa made me gain tons of weight, it massively increases my appetite, i'm with you in believing they reduce your metabolism levels. They have to. I was underweight before I started on meds, now I am obese. Joined unislim on Tuesday, i'm eating healthily and exercising so hopefully I will lose some weight. Best of luck to you.